Interpolation by splines satisfying mixed boundary conditions

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


We consider interpolation of Hermite data by splines of degree n with k given knots, satisfying boundary conditions which may involve derivatives at both end points (e.g., a periodicity condition). It is shown that, for a certain class of boundary conditions, a necessary and sufficient condition for the existence of a unique solution is that the data points and knots interlace properly and that there does not exist a polynomial solution of degree n-k. The method of proof is to show that any spline interpolating zero data vanishes identically, rather than the usual determinantal approach.

Original languageEnglish
Pages (from-to)369-381
Number of pages13
JournalIsrael Journal of Mathematics
Issue number4
StatePublished - 1 Dec 1974
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics (all)


Dive into the research topics of 'Interpolation by splines satisfying mixed boundary conditions'. Together they form a unique fingerprint.

Cite this